I am on my second month of Yasmin, and i am having some pretty painful chest pains and maybe heart palpitations. I think its been getting steadily worse...i am not sure if it is due to Yasmin, or something else..has anyone had this experience?
I actually get these from lupus, so I've never really differentiated between that and the yasmin. However, I get costrochondritis. This is an inflammation of the chest and lining. It sometimes feels like pretty bad chest pains, but I apply heat and take an aleve and it feels better. It can really hurt and scare you. As I said, this has been a part of the lupus for the last several years, so I haven't attributed it soley to the yasmin which I have been on for 3 months.
On another note, I have a lot of breast tenderness since going on the yasmin and have been on it now since january 9 with the tenderness starting within a couple of weeks or so. Anyone else STILL having this after being on it awhile?? I have increased by a little more than 2 cups sizes. That's great but I can do without the pain!!! And its not in one area like a lump or something, it's in both breasts all around, and some days worse than others. Especially feels tender and heavy after sleeping on them !!!LOL
By the way, I've gained about 7 pounds on the yasmin now and I SWEAR at least 4 or 5 pounds is in my breasts!! For the first time in my life I feel top heavy!!
For the original poster - or anyone else on birth control pills for that matter - if you've done your reading of the pamphlet that comes with the pack of pills, you will see that chest pain is a MAJOR sign that you need to convey to your doctor. Birth control pills can cause blood clotting to occur and it's extremely important that you tell your doctor when your having any chest pains or calf pains or shortness in breath. He/She will probably advise you to stop taking them but I insist you call them. Your not being paranoid or panicked by alerting the doctor - your being cautious.
yeah, I actually did call my doctor, who said it was unlikely caused by Yasmin, but she said i should go in for a check up anyways. If i do need to change bcp, any sugesstions for another? i used to be on Orthotricyclen, but i gained too much weight. Anyone try Nuvaring?
[This message has been edited by dancingSonali (edited 04-18-2003).]
Yeah, I had the same thing just in the beggining. I also had high blood pressure and difficulty in breathing so I stopped taking Yasmin. I started again after month and it was just fine. I've been on Yasmin for 5 months now.
I have a theory that YASMIN triggers Lupus symptoms. to make a long story short, my husband & I went to hawaii, i took an extra week of yasmin to skip my period. got to hawaii and go lupus symptoms. Didnt get the chest pain, but got all other lupus symptoms: Numb hands (acutally had carpal tunnel surgery b4 i knew what was happening), joint pain in knees/elbows, fatigue,swollen feet, frequent urination, irritable bowel syndrome.im seeing the leading Rhuemmy in Los Angeles and he told me that pregnancy triggers lupus symptoms. This makes sense to me because after my second child, i had the wrist pain, mouth ulcers, hair loss. im on to something with the connection between lupus and yasmin.
I am new to the board & am excited to be a part of this discussion !!
I too have been having major chest pain issues for almost 2 months now. I started yasmin (much to my dismay!) about 6 months ago. I haven't taken any b.c. since I was about 19, I am now 30, I started because my periods were absolutely unbearable anymore, intense cramping, heavy flow & in incapable of work/activity for the first 2 days. My doctor always pushed b.c. on me for the pain relief. Finally I agreed.
Almost 2 months ago I was getting a little chest pain along the ribs/inside of the side of the breast, mainly the right & sometimes on the left. I wasn't too worried as I am a healthy eating, yoga/work-out doing, average weight, no health issues what-so-ever except for my intense period kinda gal. About a month went by with increasing chest pain & I went to the hospital (up north at my moms when I was visiting, only an hour wait to get in as apposed to the 6 here back home!). My fear was heart problems. They did blood work & (I am not sure what this is called!) they hooked me up with tons of little stickies & monitored my heart. - I mentioned to the doctor I was taking b.c. & he said it wasn't an issue, they usually pose blood clot risk....not my issue here.
They said everything was normal & because of the sensitivity of the chest pain (it is sore to the touch!) he said it was costochondiritis, the inflammation of the chest wall. So I thought that was it, I would just take the advil the suggested 3 times a day for inflammation & it would go away. I did this for 2 weeks & nothing changed.
I was getting some shooting pains in my chest & went back to my doctor, explained my visit up north & what they concluded it was. She said that the costochondiritis has made me sensitive to acidic foods, prescribed me with previcid for a week. That didn't make any difference at all.
Here I am another month later & my chest pain feels worse, my chest still feels tender to the touch, I am a bit short of breath, heart racing/palpitations, gas (burping & passing gas), some upper back ache, I am feeling helpless & beat down !!
By now I'm sure there is a bit of anxiety mixed in there, I have been so sad, scared & worried!
I went back to my doctor & she sent me for an upper G.I. to rule out acid reflux & it came back normal. I also did some blood work again & am waiting for the results. She said she doesn't think it's costochondiritis now. I am scheduled for an abdominal ultrasound & with a cardiologist for a stress test for my heart.
Last night my hubby & I were talking, my co-worker was really upset to hear I've still been taking the pill, she thinks it's poison. I told my guy that & we got out the information booklet from my Yasmin & there were ALL of my symptoms, there was a list of 12 & I had 8 of them !!! No vision or numbness problems but all of the chest pain/breathing issues.
I took my last pill 2 days ago (it was my last before my period) & I have no plans to start again. I am going to follow through with the scheduled appt.'s just incase but my hubby & I have our money on the pill being the cause for all of this.
1 thing that gets me is when I went to my doctors with this issue in the beginning, not once did she bring up the pill or say to stop the pill. In the booklet under all of the symptoms I've been having it says to immediately stop taking the pill. ;(
We are in Ontario, a jump across the border from Detroit. They do body scans there & my husband wants me to make an appt. we don't really have the money but he feels it's for piece of mind & would be worth it at any cost, it's just taking so long for all these tests, I am really feeling quite hopeless with not getting any results that make sense !! Everything is coming back normal but I HAVE CHEST PAIN, that is not normal !! UGH !!